Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 211, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 18, 2001, 3:27 AM CDT for Carter County, Murray County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 18, 2001, 3:27 AM CDT (08:27 UTC)
- Expired
- May 18, 2001, 4:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carter County, OK, Murray County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 4:05 AM CDT | Thunderstorm Wind 57 M | Sulphur, OK | Wind was measured by Oklahoma mesonet. |
| May 18, 4:05 AM CDT | Thunderstorm Wind | Shawnee, OK | A few trees were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2992 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 180827 SVROKC OKC019-099-180915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 327 AM CDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHERN OKLAHOMA MURRAY COUNTY IN SOUTHERN OKLAHOMA * UNTIL 415 AM CDT * AT 327 AM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHWEST OF RATLIFF CITY TO 3 MILES SOUTHWEST OF WILSON...MOVING EAST AT 35 MPH. WIND GUSTS TO 70 MPH CAN BE EXPECTED WITH THESE STORMS. LAT...LON 3452 9756 3409 9757 3408 9699 3460 9689 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 9:35 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 17, 9:35 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT THU MAY 17 2001 LATEST WATER VAPOR/IR IMAGERY/00Z ANALYSIS SHOW UVV'S NOW MOVING INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AND WILL BE RESPONSIBLE FOR INCREASING/INTENSIFYING CONVECTION ACROSS THE FORECAST AREA OVERNIGHT...PARTICULARLY THE WESTERN HALF. 02Z SURFACE ANALYSIS SHOWS OUTFLOW BOUNDARY NEARLY STATIONARY FROM SOUTH OF TULSA EXTENDING WESTWARD ALONG INTERSTATE 40 TO NEAR WEATHERFORD. BOUNDARY THEN HARD TO DISCERN AS IT MERGES WITH PRE-FRONTAL TROUGH EXTENDING SOUTHWEST TOWARD MIDLAND. COLD FRONT NOW INTO NORTHWEST OKLAHOMA. WITH ABOVE MENTIONED CONCERNS...WILL MAINTAIN HIGHEST POPS AND SEVERE WORDING ACROSS THE WESTERN HALF OF AREA OVERNIGHT. ANOTHER CONCERN THIS EVENING HAS BEEN NEARLY STATIONARY THUNDERSTORM OVER BECKHAM COUNTY NEAR SAYRE WITH KFDR WSR-88D INDICATING 3 TO 4 INCHES OF RAIN PER HOUR. BELIEVE HAIL HAS CONTAMINATED THE TOTALS SLIGHTLY BUT WITH HIGH PRECIPITABLE WATER AND WEAK WINDS ALOFT...2 TO 3 INCHES PER HOUR MAY BE POSSIBLE. MID/UPPER LEVEL WILL INCREASE SLIGHTLY AS SHORTWAVE TROUGHS TO THE WEST APPROACH AND MAY ALLEVIATE THE LOCALLY HEAVY RAIN A LITTLE AS THE NIGHT PROGRESSES. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, May 18, 1:53 AM CDT, 1 hour 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
153 AM CDT FRI MAY 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM ALiTUS OK 60 MPH WIND GUST
05/18/01 JACKSON REPORTED VIA HAMSLocal storm report, May 18, 2:11 AM CDT, 1 hour 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
211 AM CDT FRI MAY 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 AM 3 W GOULD OK 71 MPH WIND GUST
05/18/01 HARMON REPORTED VIA OKLAHOMA
MESONET
0135 AM 4 SE HOBART OK 73 MYPH WIND GUST
05/18/01 KIOWA REPORTED VIA OKLAHOMA
MESONETLocal storm report, May 18, 2:16 AM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
216 AM CDT FRI MAY 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM 3 W GOULD OK 63 MPH WIND GUST
05/18/01 HARMON REPORTED VIA OKLAHOMA
MESONET
0140 AM 4 SE HOBART OK 68 MiPH WIND GUST
05/18/01 KIOWA REPORTED VIA OKLAHOMA
MESONETLocal storm report, May 18, 2:30 AM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
230 AM CDT FRI MAY 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM FREDERICK OK 72 MPH WIND GUST
05/18/01 TILLMAN REPORTED BY COUNTY EM
0155 AM 4 S TIPTON OK 59 MPH WIND GUST
05/18/01 TILLMAN REPORTED VIA OKLAHOMA
MESONET
0204 AM FREDERICK OK 84 MPH WIND GUST
05/18/01 TILLMAN REPORTED BY COUNTY EM
0204 AM FREDERICK OK WIND DAMAGE
05/18/01 TILLMAN ELECTRIC PWR POLES DOWN
REPORTED BY COUNTY EMLocal storm report, May 18, 2:59 AM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
259 AM CDT FRI MAY 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 AM 4 NNW FORT COBB OK 65 MPH WIND GUST
05/18/01 CADDO REPORTED VIA OKLAHOMA
MESONET
0215 AM 3 W MEDICINE PARK OK 73 MPH WIND GUST
05/18/01 COMANCHE REPORTED VIA OKLAHOMA
MESONETLocal storm report, May 18, 3:14 AM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
314 AM CDT FRI MAY 18 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM 3 W MEDICINE PARK OK 58 MPH WIND GUST
05/18/01 COMANCHE REPORTED VIA OKLAHOMA
MESONET
0225 AM 3 W GRANDFIELD OK 63 MPH WIND GUST
05/18/01 TILLMAN REPORTED VIA OKLAHOMA
MESONET
0240 AM 1 NW WALTERS OK 64 MPH WIND GUST
05/18/01 COTTON REPORTED VIA OKLAHOMA
0308 AM HENNESSEY OK WIND DAMAGE
05/18/01 KINGFISHER TREE LIMBS DOWNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 43 min |
| May 17, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 47 min |
| May 17, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 46 min |
| May 17, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 52 min |
| May 18, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 18, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| May 18, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 44 min |
| May 18, 1:51 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 39 min |
| May 18, 2:18 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 42 min |
| May 18, 2:30 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 45 min |
| May 18, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 53 min |
| May 18, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 53 min |
| May 18, 2:41 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 64 min |
| May 18, 2:59 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Logan, Oklahoma | 61 min |
| May 18, 2:59 AM CDT | Severe Thunderstorm Warning | OUN | McClain | 61 min |
| May 18, 3:17 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 43 min |
| May 18, 3:22 AM CDT | Flash Flood Warning | OUN | Kingfisher | 3 hr |
| May 18, 3:37 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 53 min |
| May 18, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Pontotoc, Seminole | 57 min |
| May 18, 4:22 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 38 min |
| May 18, 4:35 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 55 min |
| May 18, 4:59 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.